MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms 2637276, windchill (b)(4) a customer contacted global technical solution center (gtsc) on 17 july 2024 to report a discrepant abo blood type obtained with their ortho vision id-mts analyzer (serial (b)(6) equipped with software version 5.15.0.Complainant/complaint reporter name: (b)(6), laboratory supervisor.Event date: 17 july 2024.Reagents: mts a/b/d monoclonal and reverse grouping card (product code mts080515; lot 041924037-01; expiry date 22 january 2025; manufacture date 22 april 2024) 0.8% affirmagen (product code 719201; lot 8a783; expiry date 23 july 2024; manufacture date 07may 2024) patient: id (b)(6) known to be o rhd positive the customer reported that on 17 july 2024, sample id (b)(6) from a patient was tested for abo forward and reverse and d (rh1) antigen using mts a/b/d monoclonal and reverse grouping card lot 012624037-11 and 0.8% affirmagen lot 8a783 in combination with their ortho vision id-mts analyzer serial (b)(6) and that they had obtained a blood group ab rhd positive.The customer reported that as this patient was known to be blood group o rhd positive, they had re-tested the same sample tube in manual method and that they obtained the expected o rhd positive result.No further detail was provided.The customer reported that this sample tube had a damaged barcode and customer suspected that this sample might have manually assigned on their ortho vision id-mts analyzer which caused the discrepancy.The customer reported that no biased result was reported to the physician.The customer reported that the patient was not harmed because of this event.
 
Additional Manufacturer Narrative
Investigation details: using connectivity, gtsc found: the barcode scan report shows that sample id (b)(6), encrypted id ef-f6-e8-9d-7a-09-b4-ca-77-66-5a-ff-f1-50-0a-28-97-36-67-6e-40-8e-42-6c-8f-f2-6c-e8-0e-67-82-34 was handheld scanned on 17 july 2024 at 07:01:26.The barcode scan report shows that another sample (sample 2) encrypted 8c-ef-07-c2-a4-dd-b7-65-be-b2-27-e9-da-20-64-19-3c-c3-38-20-3c-fd-a1-a9-f4-2a-ea-70-81-56-a1-d4 was also handheld scanned on 17 july 2024 at 07:01:09.The barcode scan report shows that sample 2 encrypted 8c-ef-07-c2-a4-dd-b7-65-be-b2-27-e9-da20-64-19-3c-c3-38-20-3c-fd-a1-a9-f4-2a-ea-70-81-56-a1-d4 was reloaded using the laser scanner on 17 july 2024 at 08:08:11 and the column grade report shows that a blood group ab rhd positive was obtained for this sample.Thus, it appears that during manual assignment, customer incorrectly assigned sample id (b)(6) to the position where sample 2 was in place resulting in the discrepant abo blood typing result obtained for patient sample id (b)(6).No further investigation was carried out on this incident.The assignable cause of the discrepant abo blood type obtained by the customer is a use error, the customer having wrongly manually assigned the patient's sample.There is no evidence of any systematic failure of the ortho analyzer to perform as intended.In mitigation of the use error the ortho vision id-mts analyzer reference guide states under the assign to position section: "danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing." no other complaint of this type has been received from the customer site since the time of the reported event.Investigation summary: discrepant abo blood type obtained with an ortho vision id-mts analyzer.The assignable cause is a use error, the customer having wrongly manually assigned the sample barcode/position.No general product failure was identified.No biased results obtained and/or reported to the physicians.No patient was harmed because of this event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19951115
Report Number2250051-2024-00030
Device Sequence Number8962213
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)191228
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown